Alert archive / North Carolina / Frost Advisories in 2017
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 8, 2017, 3:01 PM EDT for 9 counties in North Carolina. It took effect at Apr 9, 2017, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2017, 3:01 PM EDT (19:01 UTC)
- In effect from
- Apr 9, 2017, 3:00 AM EDT
- Expired
- Apr 9, 2017, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Montgomery County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WWUS72 KRAH 081901 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 301 PM EDT Sat Apr 8 2017 ...FROST ADVISORY IN EFFECT FROM 3AM TO 9 AM EDT SUNDAY... .Temperatures in the low to mid 30s will lead to the possibility of frost across the northwest Piedmont. NCZ007-021>024-038-039-073-074-090315- /O.NEW.KRAH.FR.Y.0002.170409T0700Z-170409T1300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, and Eldorado 301 PM EDT Sat Apr 8 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... The National Weather Service in Raleigh has issued a Frost Advisory, which is in effect from 3 AM to 9 AM EDT Sunday. * TEMPERATURE...low to mid 30s * IMPACTS...Patchy frost across the Northwest Piedmont could lead to damage to sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
777 WWUS72 KRAH 090243 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1043 PM EDT Sat Apr 8 2017 ...FROST ADVISORY IN EFFECT FROM 3AM TO 9 AM EDT SUNDAY... .Temperatures in the low to mid 30s will lead to the possibility of frost across the Western Piedmont. NCZ007-021>024-038-039-073-074-091300- /O.CON.KRAH.FR.Y.0002.170409T0700Z-170409T1300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, and Eldorado 1043 PM EDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TEMPERATURE...low to mid 30s * IMPACTS...Patchy frost across the Western Piedmont could lead to damage to sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
916 WWUS72 KRAH 090747 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 347 AM EDT Sun Apr 9 2017 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... .Temperatures in the low to mid 30s will lead to the possibility of scattered light frost across sections of the Piedmont. NCZ007-021>024-038-039-073-074-091300- /O.CON.KRAH.FR.Y.0002.000000T0000Z-170409T1300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, and Eldorado 347 AM EDT Sun Apr 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...low to mid 30s * IMPACTS...Patchy frost across the western and far northeast Piedmont could lead to damage of sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be damaged if left uncovered. && $$
559 WWUS72 KRAH 091245 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 845 AM EDT Sun Apr 9 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... .The threat for frost has ended. NCZ007-021>024-038-039-073-074-091345- /O.EXP.KRAH.FR.Y.0002.000000T0000Z-170409T1300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, and Eldorado 845 AM EDT Sun Apr 9 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... The threat for frost has ended as temperatures have rebounded into the 40s. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 8, 2:39 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 8, 2:39 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 239 PM EDT Sat Apr 8 2017 .SYNOPSIS... An area of high pressure will extend over the Carolinas through Sunday, then drift offshore Monday and Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 240 PM Saturday... High pressure moving over the area has begun to calm the winds a bit as earlier gusts have begun to subside. Expect winds to continue to decrease throughout the rest of the day until they become light and variable, and eventually calm overnight. High clouds continue to linger overhead of little to no consequence. Later tonight and into Sunday morning winds will calm and skies will clear leaving optimal conditions for radiational cooling. With low dewpoints in place in the low to mid 30s overnight expect radiational cooling to near the dewpoint, especially in rural locations. As a result will carry a frost advisory in the northern and western piedmont from 3 AM until 9 AM Sunday morning. Expect lows mid to upper 30s with some lower 30s in rural areas. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 240 PM Saturday... Expect a warming trend to begin on Sunday as high pressure slides to the east and a very light southwesterly return flow sets up over central NC. Expect clear skies and temperatures rising into the mid 70s for the entire forecast area. A few clouds across the north Sunday night, otherwise quiet with temps in the mid to upper 40s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 240 PM Saturday... Upper level ridging along the East Coast and a surface high just off the coast will allow temperatures to continue to rebound Monday and Tuesday with continuing dry conditions. Highs will be above normal, near 80. Weak cold front will push in to the area late Wed. GFS weakens the front, while the ECMWF pushes it through. Leaning toward weaker solution given northward retreating jet and shortwave energy passing well north of the area. Next cold front poised to affect the area late in the period, though timing differences remain. Models suggesting backdoor passage at this time. With both fronts, little moisture available, so will keep pops below 30. Highs will remain normal to above normal through much of the period, in 70s. && .AVIATION /18Z Saturday through Thursday/... As of 135 PM Saturday... Very high confidence of VFR conditions throughout the TAF period. Some gusty winds possible this afternoon but overall much lower gusts than the last couple of days. Expect mostly northwesterly winds gusting to 15 kts or so this afternoon. After sunset gusts will subside and winds will become light and variable. A few lingering high clouds throughout the day but otherwise no threat to ceilings. Long Term: VFR conditions expected through the long term with the exception of some possible MVFR/IFR fog/low stratus beginning early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...ELLIS SHORT TERM...ELLIS LONG TERM...30 AVIATION...Ellis
Hazardous weather outlook, Apr 8, 9:04 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 904 AM EDT Sat Apr 8 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-091315- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 904 AM EDT Sat Apr 8 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Patchy light frost will be possible across most of central NC early Sunday morning, excluding the southern coastal plain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:32 PM EDT | Frost Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 14 more | 11 hr |
Nearby
Frost Advisories in North Carolina, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.